Alert archive / Mississippi / Flash Flood Warnings in 2020
Flash Flood Warning 66, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 26, 2020, 3:20 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 83 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2020, 3:20 PM CDT (20:20 UTC)
- Expired
- May 26, 2020, 4:43 PM CDT
- In force
- 83 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Forrest County, MS, Lamar County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 4:00 PM CDT | FLASH FLOOD | Pine Grove, MS | WATER ACROSS ONE LANE OF PURVIS OLOH RD NEAR THE PINE GROVE COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1451 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
805
WGUS54 KJAN 262020
FFWJAN
MSC035-073-262330-
/O.NEW.KJAN.FF.W.0066.200526T2020Z-200526T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
320 PM CDT Tue May 26 2020
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Forrest County in southeastern Mississippi...
Lamar County in southeastern Mississippi...
* Until 630 PM CDT.
* At 319 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Hattiesburg, Petal, West Hattiesburg, Purvis, Lumberton, Pine
Ridge, Oak Grove, Rock Hill, Rawls Springs, Mclaurin, Sunrise,
Baxterville and Macedonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3128 8965 3143 8949 3143 8915 3114 8915
3100 8934 3101 8935 3101 8942 3098 8943
3098 8948 3100 8948 3100 8950 3101 8950
3101 8955 3100 8955 3100 8965
FLASH FLOOD...RADAR INDICATED
$$
11 follow-up statement
014
WGUS74 KJAN 262143
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
443 PM CDT Tue May 26 2020
MSC035-073-262153-
/O.CAN.KJAN.FF.W.0066.000000T0000Z-200526T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forrest MS-Lamar MS-
443 PM CDT Tue May 26 2020
...FLASH FLOOD WARNING IS CANCELLED FOR FORREST AND LAMAR COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 3128 8965 3143 8949 3143 8915 3114 8915
3100 8934 3101 8935 3101 8942 3098 8943
3098 8948 3100 8948 3100 8950 3101 8950
3101 8955 3100 8955 3100 8965
$$
TWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 26, 3:07 PM CDT, 13 minutes earlier.
Area forecast discussion, May 26, 3:07 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Jackson MS 307 PM CDT Tue May 26 2020 .DISCUSSION... Tonight and Tomorrow: A cold core low over the southern Plains is very slowly on the move towards the east currently. Over the next 24 hours though, this system will move very little. As for the rest of this afternoon and evening, the ongoing convection will continue through 00Z before its eventual waning. A strong storm will remain possible with a strong wind gust and heavy downpours being the primary threats. Overnight, some isolated convection will continue to linger as a boundary works its way through the CWA. Going into Wednesday, the upper low will be a little better positioned so that a marginal severe threat will be in place for part of the area. With cool mid-level temps in place due to the mid-level low, decent mid-level lapse rates will be in place. Deep layer shear will be around 35 to 40 kts. The instability will increase through the morning and, based on the CAMS, storms look to fire over the Pine Belt region and push towards the northeast through the afternoon. The main threats will be strong wind gusts and hail, along with some heavy downpours. This threat will linger into the evening before the storms move out of the area/dissipate due to lack of diurnal heating. With the high chance of pops in place and extensive cloud cover, high temps are expected to only top out in the low 80s tomorrow. /10/ Wednesday night through Monday: Although cold core mid level low will remain over the ArkLaTex at the beginning of the period, a weak shortwave ridge rotating around the low will push across the area, diminish the remaining evening convection, and scour away a significant amount of the PW, dropping below 1.5". The low will push into AR Thursday and north MS Friday as it begins to open up and shear out. While abundant cloud cover will still hinder warming, limited moisture should keep convection more scattered in nature. Meanwhile, high amplitude ridging from the west Friday will drop a cold front to our northwest doorstep by Friday evening. This front will sweep south Friday night and usher much drier/slightly cooler air into the region Saturday and Sunday. Daytime highs will be slightly cooler both these days, but lows at night will be noticeably cooler around 60. By Monday, the ridging aloft and dry air at the surface will promote a rather warm day as highs approach 90 once again./GG/ && .AVIATION... 18Z TAF discussion: Low level cloud cover has flight conditions across the area set at MVFR or below for the majority of today. With scattered showers and a couple isolated storms expected, ceilings may not improve throughout the forecast period unless the cloud cover can break up a bit this afternoon. The isolated convection is traveling southwest to northeast this afternoon and could bring a lowering in flight categories to any particular site with its passing. Expect this activity to begin waning this evening after approx. 02Z. Ceilings will remain low overnight and even lower after 06Z to IFR category. While ceilings will lift after 12Z, convection is again expected on Wednesday and will keep flight categories below VFR. /10/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 66 81 65 84 / 64 68 27 31 Meridian 67 83 66 87 / 73 79 38 34 Vicksburg 67 81 67 83 / 52 53 27 35 Hattiesburg 67 83 66 87 / 70 75 28 33 Natchez 65 81 66 82 / 48 37 17 32 Greenville 67 81 66 80 / 65 61 39 48 Greenwood 68 81 66 82 / 72 74 38 45 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 10/GG
Hazardous weather outlook, May 26, 2:49 PM CDT, 31 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 249 PM CDT Tue May 26 2020 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>038-040>044- 047-048-053-054-059>061-272000- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Issaquena-Sharkey-Yazoo-Madison MS-Leake-Warren-Hinds-Claiborne- Copiah-Jefferson-Adams-Franklin MS- 249 PM CDT Tue May 26 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Wednesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. MSZ039-045-046-049>052-055>058-062>066-072>074-272000- Noxubee-Neshoba-Kemper-Rankin-Scott-Newton-Lauderdale-Simpson- Smith-Jasper-Clarke-Lincoln-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- 249 PM CDT Tue May 26 2020 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Wednesday On Wednesday, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Isolated severe thunderstorms could linger into Wednesday night for portions of southeast Mississippi. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Wednesday through Wednesday night. 10 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, May 26, 2:28 PM CDT, 52 minutes before
Special Weather Statement National Weather Service Jackson MS 228 PM CDT Tue May 26 2020 MSZ048-049-054-055-262015- Copiah MS-Hinds MS-Rankin MS-Simpson MS- 228 PM CDT Tue May 26 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN... NORTHWESTERN SIMPSON...SOUTH CENTRAL HINDS AND NORTHEASTERN COPIAH COUNTIES UNTIL 315 PM CDT... At 228 PM CDT, Meteorologists were tracking a strong thunderstorm near Hopewell, or near Crystal Springs, moving northeast at 15 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Hopewell around 235 PM CDT. Whites around 300 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3186 9032 3207 9043 3214 9019 3195 9008 TIME...MOT...LOC 1928Z 240DEG 13KT 3197 9027 TW
Special weather statement, May 26, 2:34 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Jackson MS
234 PM CDT Tue May 26 2020
MSZ048-049-262015-
Hinds MS-Rankin MS-
234 PM CDT Tue May 26 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN AND
SOUTHEASTERN HINDS COUNTIES UNTIL 315 PM CDT...
At 234 PM CDT, Meteorologists were tracking a strong thunderstorm
near Byram, moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Jackson around 240 PM CDT.
Byram around 245 PM CDT.
Richland around 310 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3223 9046 3240 9013 3235 9011 3232 9015
3230 9016 3229 9015 3217 9008 3208 9038
TIME...MOT...LOC 1934Z 241DEG 14KT 3221 9033
TWSpecial weather statement, May 26, 2:52 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Jackson MS
252 PM CDT Tue May 26 2020
MSZ049-055-262100-
Rankin MS-Simpson MS-
252 PM CDT Tue May 26 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN AND NORTH
CENTRAL SIMPSON COUNTIES UNTIL 400 PM CDT...
At 252 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Clinton to near Florence to near
Rockport. Movement was east at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Jackson around 300 PM CDT.
Florence around 310 PM CDT.
Monterey around 320 PM CDT.
Star and Harrisville around 325 PM CDT.
Piney Woods around 340 PM CDT.
Pearl and Flowood around 350 PM CDT.
Other locations impacted by these storms include Braxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3214 9019 3217 9008 3230 9016 3232 9015
3233 9013 3235 9011 3217 8998 3199 8996
3195 9008
TIME...MOT...LOC 1952Z 262DEG 12KT 3228 9034 3214 9019 3186 9018
TWSpecial weather statement, May 26, 3:10 PM CDT, 10 minutes before
Special Weather Statement National Weather Service Jackson MS 310 PM CDT Tue May 26 2020 MSZ073-074-262115- Lamar MS-Forrest MS- 310 PM CDT Tue May 26 2020 ...A STRONG THUNDERSTORM WILL AFFECT FORREST AND LAMAR COUNTIES UNTIL 415 PM CDT... At 310 PM CDT, Meteorologists were tracking an area of strong thunderstorms 8 miles north of Baxterville, or 13 miles southwest of West Hattiesburg, moving north at 20 mph. Winds in excess of 40 mph will be possible with these storms. This strong thunderstorm will be near... Pine Ridge around 315 PM CDT. Hattiesburg around 325 PM CDT. Sumrall around 355 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3143 8965 3143 8914 3110 8915 3110 8966 TIME...MOT...LOC 2010Z 172DEG 17KT 3120 8954 TW
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:00 PM CDT | Special Weather Statement | JAN | Issaquena, Washington | 60 min |
| May 26, 11:56 AM CDT | River Flood Warning | JAN | Claiborne, Jefferson, Warren | 21 days |
| May 26, 2:28 PM CDT | Special Weather Statement | JAN | Copiah | 47 min |
| May 26, 2:34 PM CDT | Special Weather Statement | JAN | Hinds | 41 min |
| May 26, 2:52 PM CDT | Special Weather Statement | JAN | Rankin | 68 min |
| May 26, 3:10 PM CDT | Special Weather Statement | JAN | Forrest, Lamar | 65 min |
| May 26, 4:50 PM CDT | Special Weather Statement | JAN | Scott | 40 min |
| May 26, 4:56 PM CDT | Special Weather Statement | JAN | Sunflower | 49 min |
| May 26, 5:20 PM CDT | Special Weather Statement | JAN | Newton | 40 min |
| May 26, 5:47 PM CDT | Special Weather Statement | JAN | Newton | 43 min |
| May 26, 5:49 PM CDT | Special Weather Statement | JAN | Leflore | 56 min |
| May 26, 6:02 PM CDT | Special Weather Statement | JAN | Jasper | 58 min |
| May 26, 6:12 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 48 min |
| May 26, 6:35 PM CDT | Special Weather Statement | JAN | Lauderdale | 55 min |
Nearby
Flash Flood Warnings in Mississippi, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.